[Skip to Content]
[Skip to Content Landing]
Article
February 1979

Allergic Contact Dermatitis to Echothiophate Iodide and Phenylephrine

Author Affiliations

From the Departments of Dermatology (Drs Mathias and Maibach), and Ophthalmology (Dr Irvine), University of California, San Francisco. Dr Adler is in private practice in Concord, Calif.

Arch Ophthalmol. 1979;97(2):286-287. doi:10.1001/archopht.1979.01020010138008
Abstract

• Periorbital dermatitis and conjunctivitis developed in a patient with chronic open-angle glaucoma. Patch testing showed allergic contact sensitization to tetracaine hydrochloride and two unusual allergens, echothiophate iodide and phenylephrine hydrochloride.

References
1.
Wilkinson DS, Fregert S, Magnusson B, et al:  Terminology of contact dermatitis . Acta Derm Venereol 50:287-292, 1970.
2.
Maibach HI:  Patch testing—an objective tool Cutis 13:613-619, 1974.
3.
Humphreys JA, Holmes JH:  Systemic effects produced by echothiophate iodide in treatment of glaucoma . Arch Ophthalmol 69:737-743, 1963.Article
4.
Rengstorff R, Royston M:  Miotic drugs: A review of ocular, visual and systemic complications . Am J Optom Physiol Opt 53:70-80, 1976.Article
5.
Holland MC:  Directly and indirectly acting parasympathomimetic drugs . Ann Ophthalmol 6:447-462, 1974.
6.
Michon J Jr, Kinoshita JH:  Experimental miotic cataract: II. Permeability, cation transport, and intermediary metabolism . Arch Ophthalmol 79:611-616, 1968.Article
7.
Leopold IH:  The therapeutic tumult and the ophthalmologist . Am J Ophthalmol 76:181-192, 1973.
8.
Lansche RK:  Systemic reactions to topical epinephrine and phenylephrine . Am J Ophthalmol 61:95-98, 1966.
9.
Wilensky JT, Jackson W:  Acute systemic hypertension after conjunctival instillation of phenylephrine hydrochloride . Am J Ophthalmol 76:156-157, 1973.
10.
Aggarwal JL, Beveridge B:  Liberation of iris pigment in the anterior chamber after instillation of 10% phenylephrine hydrochloride solution . Br J Ophthalmol 55:544-549, 1971.Article
11.
Mitsui Y, Takagi Y:  Nature of aqueous floaters due to sympathomimetic mydriatics . Arch Ophthalmol 65:626-631, 1961.Article
12.
Theodore FH, Schlossman A:  Allergic dermatoconjunctivitis , in Ocular Allergy . Baltimore, Williams & Wilkins Co, 1958, p 73.
13.
Alani SD, Alani MD:  Allergic contact dermatitis and conjunctivitis from epinephrine . Contact Dermatitis 2:147-150, 1976.Article
×